MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6, 10MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6, 10MM
Model Number 343-10-706
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient has gout and surgeon suspected an infection.He planned to perform and irrigation & drainage and decided to change the tibial poly insert intra-operative.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 2 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15840370
Report Number1644408-2022-01551
Device Sequence Number5982314
Product Code JWH
UDI-Device Identifier00888912171984
UDI-Public(01)00888912171984
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number343-10-706
Device Catalogue Number343-10-706
Device Lot Number010U1097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale